Peyronies and Viagra

Peyronies and Viagra are connected

Questions about Peyronie’s disease and Viagra are common.   Viagra, one of the PDE5 inhibitor drugs, is wildly popular and widely used not only among men who have erectile dysfunction (ED, impotence), but healthy men who merely use it to have longer lasting and more repetitive sexual intercourse.

While I hate to spoil the fun, over the years I have had a disturbing number of men tell me that they now have Peyronies  and Viagra was the cause of it.  They report the erection that occurred after using Viagra was a super-erection and caused greater than normal internal pressure and pain.  Shortly after having such an episode they report having Peyronie’s disease; they reason that Viagra use is the only possible cause, because no trauma occurred.

It makes sense that any of the PDE5 inhibitor drugs (Viagra, Cialis and Levitra) increase pressure that is sometimes greater than normal with the tunica albuginea. In addition, these drugs create such hard and long-lasting erections because they induce an artificial condition within the penis.

If it were possible to take a drug that would allow you to lift a truck above your head and keep it there for an hour, should you do it?  That would be an interesting, and very impressive to the ladies, but is that reason enough to subject your body to the potential risk that would be involved?   The fact is that the body is not built to be used that way.  Lifting a great amount of weight causes internal pressure on tissue and organs that were not meant to bear that kind of weight.  Great injury would occur to internal organs, your spine, knees, hips, shoulders, blood vessels, and so on.  The same relationship exists between Peyronies and Viagra, and the rest of these products.

All of this is so unfortunate because there are far safer methods for Peyronie’s disease treatment.

Even though it sounds like a teenagers dream come true, the penis is not designed or intended to sustain such great internal pressures that are created by these drugs, nor is the penis built to be used in hour after hour of intercourse.  Just because you can, doesn’t mean you should.  That kind of activity can be abusive to the delicate tunica albuginea and could be the connection between Peyronies and Viagra or any other PDE5 inhibitor drug.

Several months ago a man told me he injured his penis while using Viagra.  He took some Viagra for the first time to the delight of his wife, and him.  After rousing intercourse, both fell asleep except his penis stayed erect.  He enjoyed the enormous erection and at first he thought it was great.  While asleep with this huge erection he rolled over and jammed his penis into the mattress.  In great pain, he heard and felt the tissue of the penis “pop.”  Two months later he was diagnosed with Peyronie’s disease.

Weekly I am told or I read that MDs write orders for their patients with Peyronies and Viagra is the most commonly prescribed drug.   The MD will explain that the Viagra will increase the blood flow to the penis and this is beneficial to Peyronie’s disease.  I think this is nonsense.

While there is an increased amount of blood within the penis during an erection that causes the greater size of the organ, it is perhaps only 2-3 tablespoons more blood than is normally present.  But here is the most important point that explains why this idea is so silly:  The extra blood, and even the normal amount of blood that is inside the penis during an erection, is TRAPPED there.  It is not freely flowing, or moving in and out as you would like to happen, to actually increase circulation.  During an erection, there is less true circulation of blood – that is why the penis gets darker, because there is less oxygen present – and so there is no therapeutic purpose in creating super erections with Viagra because that is not the way to get better circulation.

A man would know he actually is suffering from poor circulation in his penis, just as he would know he has poor circulation in any other part of his body – like his feet or hands.  When the feet or hands have poor circulation they become cold, painful and pale.  If your penis is not cold, painful and pale, then reduced circulation is probably not your problem.  And enduring prolonged erections from a PDE5 inhibitor will not help your Peyronie’s disease, and could make it worse.

If you want to increase circulation to the penis, you can do it as you would to your feet or hands.  You would apply heat to the area as with a hot water bottle, or cover it with a blanket.  You can even rub it!  It is as simple as that.

The increased occurrence of Peyronies and the increased use of Viagra is not a coincidence.  There is a reason more and more men are getting Peyronie’s disease at the same time that more and more men are using Viagra and the other PDE5 inhibitors.  Now you know about Peyronies and Viagra.

Dr.Herazy

2 thoughts on “Peyronies and Viagra

  1. Jeff says:

    Never had Peyronie’s disease until I tried Viagra. Started taking blood thinner and noticed the spontaneous ability took a slight decrease and my Dr. said yes that would be a side effect and gave me a 50 mg sample from Phizer to try. Just one time is all it took. It hurt but being my first experience who knew, not me. Then it looked like my penis had been in a car wreck. Got a referral to a specialist. What a waste of time and money unless I want the pump. Gives new meaning to “the buck stops here” cause it sure has stopped me.

  2. Dr.Herazy says:

    Greetings Jeff,

    Yours is a common and sad story of developing Peyronie’s disease after one use of a PDE5 inhibitor. In your case it was Viagra, but it also could have been Cialis or Levitra.

    All drugs have variable responses; there are people who are normally sensitive, overly sensitive, and non-sensitive to every drug. Not everyone responds the same to every drug. We have all heard of people who must take very small doses of aspirin because they are overly sensitive to it and others who do not respond at all to aspirin.

    Everyone knows about Viagra, but few know the problems. The Viagra maker does not advertise the problems, and no man tells his friends that his penis is smaller and bent because he got Peyronie’s disease after using Viagra. You over-reacted to Viagra causing a greater than average erection that injured your penis resulting in Peyronie’s disease.

    I suggest you explore the PDI website for information about self-treatment ideas for Peyronie’s disease. We get 8-10 reports of moderate to marked reduction of Peyronie’s disease scar tissue after correctly following our protocol, for every one report of failure. Those stats are based on the idea that around half of the men who get Peyronie’s disease will self-cure their own problem; our methods are intended to support and encourage that natural healing ability. You might not have to live with Peyronie’s disease. Good luck. TRH

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.